# SDR 2009FA0000456

- Difficulty date: April 18, 2009
- Submitted: June 3, 2009
- Operation: General aviation
- Aircraft: N200SX
- Make and model: Amtr PUSHER
- Aircraft serial: 100
- Engine: Lyc O540B2C5
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE FLYING PART OF THE EXHAUST PIPE ON THE PILOT SIDE SEPARATED FROM THE PLANE.  THE BREAK OCCURRED AT THE WELD JOINT WHERE THE LAST HEADER JOINED THE MAIN PIPE.  THIS EXHAUST SYS WAS A CUSTOM BUILT EXHAUST WITH NO SLIP JOINTS OR SUPPLEMENTAL SUPPORTS.  THE SYS HAD LESS THAN 5 HOURS TACH TIME SINCE INSTALLED.  SUBSEQUENT INSP OF THE EXHAUST PIPE ON THE PASSENGER SIDE REVEALED CRACKS AROUND THE SAME HEADER WELDS.  IN BOTH CASES THE CRACKS WERE MASKED BY HEAT SHIELD TAPE AND/OR CARB HEAT MUFF.  THIS FAILURE RESULTED IN A FIRE IN THE ENGINE COMPARTMENT WHICH BURNED THE INSULATION OFF THE WIRING, GROUNDING THE P-LEADS AND KILLING THE ENGINE.  OTHER RUBBER AND ELASTIC COMPONENTS ALSO BURNED.  (K)
